Thunderstorm Wind, Monroe
- When
- November 18, 5:30 PM EST
- Where
- Monroe County, 4 mi SW of Vonore
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.550, -84.300
One tree was reported down on Corn Tassel Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
One tree was reported down on Corn Tassel Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 18, 3:35 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 335 PM EST TUE NOV 18 2003 THE FOLLOWING ARE THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS... WITH THE MOST RECENT FIRST. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ******************************************************************* AFTERNOON FORECAST DISCUSSION 315 PM EST TUE NOV 18 2003 TONIGHT AND TOMORROW...MODELS CONTINUE TO ADVERTISE A SIGNIFICANT RAIN EVENT FOR TONIGHT INTO TOMORROW. SOME DIFFERENCES IN SPEED OF UPPER SYSTEM...WILL TRY TO FOLLOW A COMPROMISE. FRONT TO PUSH IN TONIGHT...THEN WILL EXIT THE AREA ON WEDNESDAY. STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO PUMP IN PLENTY OF GULF MOISTURE...AND DIVERGENT FLOW ALOFT WILL ENHANCE THE LIFT. LOOKS LIKE INSTABILITY WILL BE LIMITED...BUT STRONG FLOW AND PLENTY OF LOW LEVEL HELICITY MEANS ANY THUNDERSTORMS COULD BE SEVERE. WILL CONTINUE WIND ADVISORY FOR THE MOUNTAINS...AND WILL CONTINUE FLOOD WATCH AS WELL. CATEGORICAL POPS ALL ZONES TONIGHT AND TOMORROW...BUT WILL TAPER OFF IN THE GRIDS DURING THE DAY TOMORROW. WEDNESDAY NIGHT THROUGH TUESDAY...FRONT EAST OF OUR CWA...BUT MODELS DISAGREE ON THE SPEED OF MOVING THE UPPER LOW OUT OF THE AREA. GFS PUSHES UPPER TROUGH...MOISTURE AND PRECIP OUT OF OUR AREA EARLY WEDNESDAY EVENING...WHILE ETA/NGM DEVELOP A CLOSED LOW IN THE CAROLINAS WHICH KEEPS US IN THE WRAPAROUND MOISTURE LONGER. WILL GO WITH THE ETA WHICH HAS THE UPPER LOW A LITTLE FURTHER EAST THEN NGM. WILL KEEP LOW CHANCE POPS FOR WEDNESDAY NIGHT...WITH BEST POPS IN THE NORTH...AND SLOWLY DRYING IT OUT BY MORNING. WILL KEEP THURSDAY THROUGH SUNDAY DRY WITH RIDGE BUILDING IN. ANOTHER COLD FRONT PROGGED TO MOVE IN MONDAY...WILL GO WITH LOW CHANCE POPS DURING THE DAY. DRY WEATHER RETURNS ON TUESDAY. CHA 59 61 41 62 / 100 80 20 10 TYS 59 61 40 59 / 100 90 30 10 TRI 58 61 39 55 / 100 90 40 10 OQT 59 61 40 58 / 100 90 30 10 .MRX... NC...FLOOD WATCH FOR TONIGHT THROUGH WEDNESDAY MORNING FOR ZONES NCZ060>061. WIND ADVISORY FOR TONIGHT FOR ZONES NCZ060>061. TN...FLOOD WATCH FOR TONIGHT THROUGH WEDNESDAY MORNING FOR ZONES TNZ012>018...TNZ035>047...TNZ067>074...TNZ081>087...TNZ098>102. WIND ADVISORY FOR TONIGHT FOR ZONES TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074...TNZ087 ...TNZ102. VA...FLOOD WATCH FOR TONIGHT THROUGH WEDNESDAY MORNING FOR ZONES VAZ001>002...VAZ005>006...VAZ008. LDW/GH ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 1025 AM EST TUE NOV 18 2003 TEMPERATURES ALREADY AT OR ABOVE FORECAST HIGHS IN SOME AREAS. PRECIP TO OUR WEST MAKING SLOW PROGRESS. WILL ISSUE UPDATE TO REMOVE MORNING WORDING...TO ADJUST HIGHS UP...TO ADJUST WINDS UP MOST ZONES...AND TO ADJUST POPS DOWN A BIT NORTH AND EAST. WILL CHANGE HIGH WIND WATCH TO A WIND ADVISORY...AND MAKE TIMING THIS AFTERNOON AND TONIGHT. WILL MAKE TWEAKS TO SOME TONIGHT WINDS AS WELL. UPDATE OUT SOON. ********************************************************************* MORNING FORECAST DISCUSSION 435 AM EST TUE NOV 18 2003 TONIGHT AND TOMORROW...MODELS CONTINUE TO ADVERTISE STRONG SYSTEM WILL APPROACH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS OVER THE NEXT 24 HOURS. MODELS DEPICT HIGHLY AMPLIFIED TROUGH OVER THE CENTRAL PLAINS WILL EVOLVE INTO A CLOSED CIRCULATION AND BECOME LESS PROGRESSIVE. 00Z MESOETA RUN DEPICTS POSITION OF CUT-OFF UPPER LOW SOMEWHAT SOUTH OF THE 21Z SHORT RANGE ENSEMBLE MEAN POSITION. AT ANY RATE...SIGNIFICANT EVENT SHAPING UP THROUGH THE FIRST TWO PERIODS WITH POTENTIALLY HEAVY RAIN AND SEVERE WEATHER THE GREATEST THREATS. A STRONG LOW-LEVEL JET IS ALSO ANTICIPATED WHICH COULD RESULT IN HIGH WINDS ESPECIALLY IN THE HIGHER ELEVATIONS. WILL ISSUE A HIGH WIND WATCH FOR THE MOUNTAINS FOR THIS EVENING AND OVERNIGHT. WILL ALSO ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA IN ANTICIPATION OF LINGERING HEAVY RAIN EVENT ASSOCIATED WITH AFOREMENTIONED SLOW-MOVING SYSTEM. AS FOR TEMPS...AVN MOS HAS BEEN THE MOST CONSISTENT AND WILL TEND TO FAVOR THOSE NUMBERS. WEDNESDAY AND BEYOND...SOME SIGNIFICANT CHANGES MADE IN THE GRIDS AND FORECAST FOR THIRD AND FOURTH PERIODS. THE SOUTHERN END OF THE UPPER LEVEL TROUGH IS PROGD TO CLOSE OFF AND THUS SLOW DOWN THE END OF BOTH THE RAIN AND WIND FROM THIS EVENT. COORDINATION ON THE CHAT LED TO A DECISION TO GO MORE WITH THE GFS MODEL SOLUTION (CLOSEST TO THE ENSEMBLE MEAN) FOR WEDNESDAY INTO THURSDAY TIMEFRAME. THUS... RAIN CHANCES WERE INCREASED FOR WEDNESDAY AS THE SYSTEM SLOWS...AND RAIN CHANCES ALSO INCREASED FOR MUCH OF WEDNESDAY NIGHT AS MOISTURE WRAPS AROUND INTO THE FORECAST AREA...AND LIFT LINGERS. THROWING OUT THE ETA SOLUTION AND GOING WITH THE GFS...WHICH KEPT WINDS MORE NORTHERLY INTO THURSDAY. THESE NW TO N WINDS WILL BE QUITE BRISK AND WE MAY NEED A WIND ADVISORY FOR AT LEAST THE HIGHER TERRAIN AREAS FOR WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE...DAY SHIFT MAY NEED TO CONSIDER A WIND ADVISORY FOR AREAS OUTSIDE OF THE HIGH WIND WATCH. THIS WOULD BE MAINLY TONIGHT...AS WINDS MAY NOT REACH ADVISORY CRITERIA UNTIL LINE OF STORMS APPROACH. PRELIMINARY TEMPS AND POPS FOLLOW FOR COORDINATION...AND ALL WEB PRODUCTS ARE AVAILABLE AT THIS TIME. FCSTID = 99 CHA 68 58 61 42 / 80 100 80 20 TYS 69 56 58 40 / 80 100 80 30 TRI 70 55 58 39 / 70 100 80 50 OQT 69 56 58 40 / 80 100 80 30 LCM/TG ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 825 PM EST MON NOV 17 2003 AREA UNDER SOUTHWEST FLOW ALOFT AS UPPER RIDGE EXITS THE REGION AT THE APPROACH OF A SIGNIFICANT LOW PRESSURE SYSTEM COMING IN FORM THE WEST. THE SOUTHERLY FLOW WILL CONTINUE MILD CONDITIONS TONIGHT. DEW POINTS REMAIN HIGH WITH LOW LEVEL MOISTURE IN PLACE WHICH WILL AID THE DEVELOPMENT OF PATCHY FOG OVERNIGHT. SEASONALLY WARM CONDITIONS ARE EXPECTED ON TUESDAY WITH 850MB TEMPS IN THE DOUBLE DIGITS. A STRONG AND WELL ORGANIZED WEATHER SYSTEM WILL MOVE IN LATE TUESDAY. ABUNDANT MOISTURE AND STRONG WIND FIELD WILL ACCOMPANY THE SYSTEM. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE SYSTEM SHOULD MOVE IN BY MID DAY...WITH THE MAIN BAND OF POTENTIALLY HEAVY PRECIP EXPECTED DURING THE EVENING AND OVERNIGHT HOURS. ALL HANDLED IN CURRENT FORECAST...NO UPDATES EXPECTED. MJB
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT... AND POSSIBLY REACH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS BY THIS AFTERNOON OR EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 50 MPH. HOWEVER... ISOLATED TORNADOES CANNOT BE RULED OUT. BREEZY TO WINDY CONDITIONS WILL LIKELY OCCUR AREAWIDE AS THE STORM SYSTEM APPROACHES THIS AFTERNOON...AND CAUSES SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS EXPECTED IN THE HIGHER TERRAIN AREAS. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH WILL BE POSSIBLE MAINLY TONIGHT...AS THE COLD FRONT PUSHES SLOWLY EASTWARD THROUGH THE REGION. THUS...THERE IS ALSO A POTENTIAL FOR FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EST TUE NOV 18 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 1E WHITESIDE TN WIND DAMAGE
11/18/03 MARION A TRACTOR-TRAILER WAS
BLOWN OFF THE HIGHWAY ON
INTERSTATE 24. REPORTED
BY SHERIFFS DISPATCH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EST TUE NOV 18 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 12SW PIKEVILLE TN WIND DAMAGE
11/18/03 BLEDSOE SEVERAL TREES DOWN ON AND
ALONG BARGER LOOP IN
PAILO. REPORTED BY
SHERIFFS DISPATCH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
501 PM EST TUE NOV 18 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM COUNTY WIDE TN WIND DAMAGE
11/18/03 MEIGS A FEW TREES DOWN
COUNTYWIDE. REPORTED BY
SHERIFFS DISPATCH.
0450 PM COUNTY WIDE TN WIND DAMAGE
11/18/03 BRADLEY SEVERAL TREES DOWN
COUNTYWIDE. REPORTED BY
SHERIFFS DISPATCH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 PM EST TUE NOV 18 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM RICEVILLE TN WIND DAMAGE
11/18/03 MCMINN ONE TREE DOWN ON COUNTY
ROUTE 713. REPORTED BY
SHERIFFS DISPATCH.
0510 PM CALHOUN TN WIND DAMAGE
11/18/03 MCMINN ONE TREE DOWN ON COUNTY
ROUTE 788. REPORTED BY
SHERIFFS DISPATCH.The Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335341.